MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921530
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a ureteroscopy procedure in the right ureter performed on (b)(6) 2023.During the procedure, the stent was pushed up as using positioner, the pigtail was buckled, and they failed to insert it.The procedure was successfully completed with another polaris ultra ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.A photo of the complaint device was provided and showed that the stent was buckled and torn.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable event of stent torn, inside the patient.Imdrf device code a040601 captures the reportable event of stent buckled, inside the patient.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable event of stent torn, inside the patient.Imdrf device code a040601 captures the reportable event of stent buckled, inside the patient.Update to block g1: manufacturer contact person.Block h10: the returned polaris ultra ureteral stent was analyzed, and a media and visual evaluation noted that the suture hole and tip was torn, also the bladder coil was kinked.Additionally, the positioner was not returned.The suture was returned uncut.Based on the functional inspection, a mandrel 0.039 was loaded into the device and no resistance was felt.No other problems with the device were noted.Taking all available information into consideration, most likely, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.It is possible to conclude that this problem could be caused by operational factors, interaction of the device between the positioner and the guide wire while the device was pushing up, such as excess of force applied over the device during the procedure and could have contributed to the problem, leading to device being kinked and torn.Consequently, affect the performance of the device.For the reported problem of stent buckled material and difficult to advance, they are not confirmed since it was not detected during the analysis.For this reason, the as analyze code will be no problem detected.Therefore, the most probable root cause is adverse event related to the procedure.
 
Event or Problem Description

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086834015
MDR Report Key17980719
Report Number3005099803-2023-05550
Device Sequence Number2467091
Product Code FAD
UDI-Device Identifier08714729720942
UDI-Public08714729720942
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2026
Device Model NumberM0061921530
Device Catalogue Number192-153
Device Lot Number0031474879
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer11/19/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale